MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229738
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code Extubate (2402)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: analysis results are not available; device has been sent to ous offices and is to be forwarded to xomed for analysis once received.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The facility reported that prior to intubating the patient for a total thyroidectomy the emg cuff and tube were both checked for patency; they both worked as expected.About 5 minutes after intubating the patient with the trivantage emg tube, the anesthesiologist observed that the cuff was slowly leaking air.The patient was extubated and reintubated with a new tube to complete the procedure; there was no patient injury.
 
Additional Manufacturer Narrative
Product evaluation: 1 opened sample, part number 8229738, from lot number 0212755672 was received for analysis; there was a residue consistent with biological contaminants on the device.Based off the reported event, it is likely that any damage to the tube occurred during intubation or sometime thereafter.The cuff was inflated with 20 cc of air and it leaked out immediately which would have resulted in the reported event.When viewed under magnification, the cuff had an ¿l¿ shaped puncture in it measuring 0.04¿ x 0.05¿.There was no damage to the packaging that would indicate a cause for the observed damage.The observed defect would have been detected during an inflation test if present at the time of the test.The instructions for use indicates that damage may occur to the device during actions such as; over inflation, insertion of objects, and biting forces.The information likely indicates that the cuff was damaged during, or after intubation due to a handling issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6999137
Report Number1045254-2017-00395
Device Sequence Number13916181
Product Code ETN
UDI-Device Identifier20643169782659
UDI-Public20643169782659
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Model Number8229738
Device Catalogue Number8229738
Device Lot Number0212755672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;